ADT holiday : Today I got my psa... - Advanced Prostate...

Advanced Prostate Cancer

11,279 members13,675 posts

ADT holiday

Rafithussain
Rafithussain

Today I got my psa checked and has decreased to 0.07 after stopping bicalutamide for last 4 months...

12 Replies
oldestnewest

It's called "bicalutamide withdrawal syndrome." What happens is that the androgen receptor learns how to feed on and get activated by bicalutamide. So stopping it, decreases the cancer activity.

How long does it work ..any information regarding it...

When I stopped taking bicalutamide my PSA went down and stabilized for 28 months before it started a slow rise. My MO told me I was one of the lucky ones to have such a lengthily response.

I hopes it works for such a long period fr me as well....

Bicalutamide has already stopped working for you.

I meant ths syndrome will last how long ..

It will always be there. The cancer from now on will always feed on bicalutamide. You can't go back to it.

novatimo
novatimo in reply to Tall_Allen

Please clarify about bicalutamide: In one post you said "stopping it, decreases the cancer activity" followed later by "The cancer from now on will always feed on bicalutamide. You can't go back to it." Are you saying that whatever cancer might remain after stopping bicalutamide it will feed on bicalutamide if you restart? But if you stop it for good, what else is the cancer feeding on?

Tall_Allen
Tall_Allen in reply to novatimo

I'm saying that once the cancer evolves to feed on bicalutamide, it will always feed on bicalutamide. The cancer feeds on lots of other things too - any androgen, many non-androgen ligands, it makes its own androgens, and it translocates to the nucleus and doesn't require outside feeding. I hope that clarifies it for you..

As TA suggests, it would be unwise to return to bicalutamide, in the event your PSA starts to rise again. Hopefully you will get a long "withdrawal" response of no PSA progression, and future scans will reveal no progression of mets. Some men DO get a long remission, but only very rarely would it last indefinitely.

Realize, not all docs are aware that a return to bicalutamide is contraindicated once you stop taking it. So if your doc says let's try it again, please let him know it is unwise. On to the next option, if and when needed.

Thanks a lot for your advice...Dr has asked me to check psa level after 2 months...

What are the benefits of stopping bica? Is it only for when the adverse effects are very annoying (hot flashes, muscle weakness ...) or is there some other kind of long-term benefit? My father was told by the doctor 6 months after starting treatment with bicalutamide.

You may also like...